Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 133, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 14, 2000, 8:19 PM EDT for Gates County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2000, 8:19 PM EDT (00:19 UTC)
- Expired
- Jun 14, 2000, 8:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Gates County, NC
The radar
The Norfolk radar (KAKQ), 66 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
028 WUUS51 KAKQ 150020 SVRAKQ NCC073-150045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 819 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GATES COUNTY IN NORTHEAST NORTH CAROLINA * UNTIL 845 PM EDT * AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RODUCO...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR GATES AND REYNOLDSON AT 820 PM EASONS CROSSROADS AT 825 PM DRUM HILL AND HAZELTON AT 835 PM SUNBURY AT 840 PM THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES. WINDS UP TO 60 MILES AN HOUR. VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. THIS IS A DANGEROUS STORM. $$ HESS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:15 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 14, 3:15 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 315 PM EDT WED JUN 14 2000 DISCN: 18Z MSAS/SFC OBS/SAT PIX INDICATED FRNTL BNDRY WAS STILL LAYING NR THE VA/NC BORDER (AT VA BCH) IN OUR CWA...THEN EXTNDNG WNW TO S OF AKQ THEN N OF FVX. TSRAS DEVELOPING IN HOT/HUMID AIRMASS OVR NCNTRL NC...WERE DRIFTING NNE CLS TO SW CNTIES. THESE PRODUCING HEAVY RAINS. FRNT WILL LIFT SLOWLY N TNGT...BUT THINK IT WILL TAKE UNTIL SOMETIME (LATE?) THU MORNG FOR IT TO CLR OUR EXTRM NRN/NE CNTIES. SO...VA NRN NECK/LWR MD AND VA ERN SHR SHUD REMAIN MSTLY CLDY OR CLDY TNGT. CLDS OVR OUR NRN VA PIEDMONT CNTIES MAY BREAK UP THIS EVENG...BUT LWR CLDS/SOME FOG CUD REDEVELOP LATER TNGT DUE TO COMBO OF HI DWPTS AND LGT ESE WND. ALNG AND S OF THE FRNT...A 20 OR 30 POP FOR EVENG SHRA OR TSRA. OTHERWISE...PC SKY. ON THU...UA RDG MOVES OFF THE CST AND A WK COLD FRNT APPROACHES THE REGION LATE AFTN/EVENG...THEN DRIFTS ACRS AREA THU NGT INTO FRI MORNG (BEFORE WASHING OUT). SINCE LITTLE OR NO DYNAMICS...BUT SOME LIFT...SHUD BE JUST WDLY SCTD OR SCTD AIRMASS SHRAS OR TSRAS. ON FRI...WITH RISING HGTS/SFC HI PRES BLDG INLAND FM OFF THE MID-ATLC/SE CST...BELIEVE FA WILL BE PS AND HOT (AROUND 90 AND WILL LIKELY BE SOME LWR 90S. BELIEVE ANY SIGNIFICANT CONVECTION WILL BE SHUNTED WNW OF OUR CWA. BUT...WILL CARRY A 30 POP FOR AFTN TSRA IN VA/NC PIEDMONT CNTIES. .AKQ...NONE. GINGRICH
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:04 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie | 26 min |
| Jun 15, 6:30 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie | 30 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.